Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

April 7, 2016Baldwin County, Bibb County, Jones County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 7, 2016, 1:23 AM EDT for Baldwin County, Bibb County, Jones County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2016, 1:23 AM EDT (05:23 UTC)
Expired
Apr 7, 2016, 2:15 AM EDT
In force
52 min
Issued by
NWS Atlanta, GA

Counties Baldwin County, GA, Bibb County, GA, Jones County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

879 
WWUS82 KFFC 070523
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 AM EDT THU APR 7 2016
 
GAZ059>061-071>073-081>084-070615-
TWIGGS GA-WILKINSON GA-CRAWFORD GA-BALDWIN GA-JONES GA-JASPER GA-
MONROE GA-PUTNAM GA-HANCOCK GA-BIBB GA-
123 AM EDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIGGS...
NORTHWESTERN WILKINSON...NORTHERN CRAWFORD...BALDWIN...JONES...
SOUTHEASTERN JASPER...SOUTHEASTERN MONROE...SOUTHERN PUTNAM...
SOUTHWESTERN HANCOCK AND BIBB COUNTIES UNTIL 215 AM EDT...

AT 123 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MONTICELLO TO NEAR CULLODEN...AND MOVING EAST AT
40 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT 
           CLOUD TO GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MACON...MILLEDGEVILLE...EATONTON...GRAY...MONTICELLO...ROBERTA...GORDON...
IVEY...MCINTYRE...PAYNE...PAYNE CITY...MIDWAY-HARDWICK...MERIWETHER...
SCOTTSBORO...JARRELL PLANTATION...WARFIELD...GRISWOLDVILLE...MYRICKS
MILL...ALLENWOOD AND GREENBERRY CROSSROADS.

LAT...LON 3308 8305 3303 8307 3299 8305 3297 8307
      3293 8306 3267 8341 3273 8418 3278 8416
      3315 8374 3329 8374 3332 8310 3308 8303
TIME...MOT...LOC 0523Z 275DEG 35KT 3327 8367 3279 8414 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 6, 10:47 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 6, 10:47 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1047 PM EDT WED APR 6 2016

...SEVERE THREAT CONTINUING FOR PORTIONS OF NORTH AND WEST CENTRAL
GEORGIA INTO THE EARLY MORNING HOURS AS LINE MOVING IN FROM
ALABAMA...

.UPDATE...
SOME DISCRETE SUPERCELL CONVECTIVE MODE AHEAD OF DECENTLY
ORGANIZED LINE OF STORMS PUSHING INTO WEST PORTIONS OF CWA WITH
SOME BOWING SEGMENTS. SHEAR ENVIRONMENT INCLUDING ROBUST 0-1KM SRH
PRESENT SO A GOOD HIGH SHEAR LOW CAPE SITUATION. MAINLY GETTING
DECENT HAIL OUT OF THE DISCRETE SUPERCELL DEVELOPMENT THEN WILL
LIKELY TRANSITION HERE SHORTLY TO A DAMAGING WIND OR ISOLATED
TORNADO THREAT ALONG MORE ORGANIZED LINE. EVOLUTION COULD LINGER
INTO FARTHER PARTS OF CENTRAL GEORGIA OVERNIGHT HERE SO WILL KEEP
CLOSE MONITOR ON TRENDS. HAVE INCLUDED CHANCE SEVERE MENTION IN
WEATHER GRIDS. OTHERWISE POP TREND LOOKS PRETTY GOOD FROM PREVIOUS
FORECAST. SEE DISCUSSION BELOW...

BAKER

&&

.PREV DISCUSSION... /ISSUED 841 PM EDT WED APR 6 2016/

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE MAIN CONCERN IN THE SHORT TERM CONTINUES TO BE THE POTENTIAL FOR
ISOLATED STRONG TO POSSIBLY SEVERE STORMS PUSHING INTO PARTS OF
NORTH AND WEST CENTRAL GA THIS EVENING AND POSSIBLY INTO EARLY
THURSDAY MORNING HOURS. SPC IS SHOWING A SLIGHT RISK AREA GENERALLY
ALONG AND WEST OF A LAGRANGE TO CUMMING TO BLUE RIDGE LINE... AND
THIS SEEMS TO BE THE AREA OF GREATEST RISK THROUGH THE EVENING AS
STRONG STORMS DEVELOP AHEAD OF AN APPROACHING COLD FRONT AND PUSH
INTO THE AREA THIS EVENING. A MARGINAL RISK REMAINS FOR MUCH OF
THE REST OF THE AREA... BUT CURRENT THINKING IS INSTABILITIES AND
BEST FORCING WILL BE WEAKENING AFTER MIDNIGHT... SO THE SEVERE
STORM RISK SHOULD DIMINISH OVERNIGHT AS STORMS PUSH FURTHER EAST
AND SOUTH ACROSS THE STATE. THE MAIN STORM THREAT WILL BE STRONG
TO POSSIBLY DAMAGING DOWNBURST WINDS... AND BEST TIMING WILL BE
BETWEEN 6 PM AND MIDNIGHT THIS EVENING ACROSS MAINLY NORTH AND
WEST CENTRAL GA. WITH ALL THIS SAID... REMEMBER ISOLATED STRONG
STORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE OVERNIGHT... SO ALL
INTEREST ACROSS NORTH AND CENTRAL GA SHOULD REMAIN ALERT THIS
EVENING AND OVERNIGHT FOR POTENTIAL STRONG STORMS AHEAD OF THE COLD
FRONT. MODELS AGREE THAT THE COLD FRONT WILL PUSH ACROSS THE AREA
BETWEEN MIDNIGHT AND MID THURSDAY MORNING... WITH CLEARING
CONDITIONS AND A COOL... GUSTY NORTHWEST WIND ON TAP FOR THURSDAY
IN THE WAKE OF THE COLD FRONT.

IMMEDIATELY BEHIND THIS SYSTEM... A STRONG UPPER DISTURBANCE
EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT WILL TRAVERSE NORTH GA
THURSDAY NIGHT. THIS COULD SQUEEZE OUT A FEW LIGHT SHOWERS ACROSS
FAR NORTH GA. AT THIS TIME... THE WINDS SHOULD HELP HOLD THURSDAY
NIGHT TEMPERATURES IN THE UPPER 30S TO LOWER 40S ACROSS NORTH GA...
SO NO WINTRY THREAT IS EXPECTED AT THIS TIME... BUT WILL CONTINUE TO
MONITOR FOR THIS POTENTIAL CLOSELY WITH LATER FORECAST. IF ANYTHING
WINTRY WAS TO DEVELOP... IT WOULD BE IN THE FORM OF BRIEF LIGHT SNOW
SHOWERS THURSDAY NIGHT... WITH LITTLE TO NO ACCUMULATION EXPECTED...
AND IF ANY... IT WOULD BE CONFINED TO THE HIGHEST ELEVATIONS OF
NORTH GA THURSDAY NIGHT.

OTHERWISE... HAVE LEANED TOWARD THE COOLER SIDE OF GUIDANCE FOR
TEMPERATURES THROUGH THE PERIOD.

39

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HAVE MADE ONLY MINIMAL ADJUSTMENTS TO THE EXTENDED FORECAST.
TEMPERATURES REMAIN COOL OVER THE WEEKEND THEN WARM UP INTO NEXT
WEEK. HAVE INCREASED POPS SLIGHTLY TO LIKELY TUESDAY WITH THE
NEXT WEATHER SYSTEM. LOOKS TO BE AN ACTIVE WEEK WITH SEVERAL
SYSTEMS IMPACTING THE AREA /MONDAY-TUESDAY AND AGAIN THURSDAY-
FRIDAY/. PREVIOUS DISCUSSION FOLLOWS...

31

PREV DISCUSSION... /ISSUED 439 PM EDT WED APR 6 2016/ ...

FAST MOVING CLIPPER SYSTEM WILL BE TRACKING ACROSS THE SOUTHERN
APPALACHIANS AT THE START OF THE PERIOD. COLD CYCLONIC UPPER FLOW
COMBINED WITH THE SOMEWHAT LIMITED MOISTURE COULD PRODUCE SHOWERS
ACROSS FAR NORTH GA THURSDAY NIGHT INTO EARLY FRIDAY MORNING. AT
THIS TIME...LOW TEMPERATURES THURSDAY NIGHT LOOK WARM ENOUGH IN
THE NORTHEAST TO KEEP PRECIPITATION ALL LIQUID. AFTER THAT...THE
NORTHWEST FLOW ALOFT SHOULD KEEP DRY AND COOL CONDITIONS OVER THE
FORECAST AREA THROUGH SUNDAY. SURFACE HIGH PRESSURE WILL GRADUALLY
SLIDE OFF THE ATLANTIC COAST AT THE START OF THE WEEK AND MODELS
ARE TRYING TO HOLD BACK THE SIGNIFICANT MOISTURE INCREASE CLOSER
TO THE MS RIVER. THE BETTER CHANCES FOR PRECIPITATION SHOULD BE
MONDAY NIGHT INTO TUESDAY AS THE SURFACE FRONT DRIFTS INTO THE TN
VALLEY AREA. HAVE INCLUDED ISOLATED THUNDER FOR THAT TIME FRAME.

41

&&

.AVIATION...
00Z UPDATE...
INITIAL VFR CONDITIONS WITH MAINLY CIGS IN 4-6 KFT RANGE SHOULD
LOWER TO MVFR WITH AREA OF SHOWERS AND STORMS PUSHING IN FROM THE
WEST ALONG AND AHEAD OF FRONTAL SYSTEM. EXPECT THIS TO IMPINGE
UPON KATL AND NEARBY SITES AFTER ABOUT 02Z WITH VCSH AHEAD...THEN
SLIGHTLY DIFFERENT TIMING FOR OTHER SITES ACCORDING TO
PROGRESSION. POSSIBLE CIGS COULD GET BELOW MVFR LEVEL THOUGH NOT
CONFIDENT. WINDS INITIALLY SSE FOR KATL WITH EXPECTED SHIFT SSW
MAINLY AFTER 02Z WITH MAGNITUDES 12 KTS GUSTING UP TO 22 KTS AND
POSSIBLY HIGHER WITHIN TEMPO FOR -TSRA /OTHER SITES WITH SLIGHT
DIFFERENCES/. VSBYS POTENTIALLY INTO MVFR LEVELS ALSO WITH HEAVIER
PRECIP. OTHERWISE IMPROVING CIGS NEAR 12-15Z THURSDAY AND MORE
WEST TO WNW SHIFT BEHIND FRONT...STILL SIMILAR GUSTS.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON OVERNIGHT CIGS.
HIGH ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          50  70  46  65 /  80  20  20  10
ATLANTA         51  68  48  64 /  90  20  20   5
BLAIRSVILLE     45  62  40  57 /  90  30  30  20
CARTERSVILLE    47  68  44  63 /  90  20  20  10
COLUMBUS        54  73  51  69 /  70  10  10   5
GAINESVILLE     49  66  46  61 /  90  20  20  10
MACON           53  73  49  68 /  70  10  10   5
ROME            48  68  44  61 /  90  30  30  10
PEACHTREE CITY  50  70  46  65 /  90  10  10   5
VIDALIA         57  74  53  71 /  50  20  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39/BAKER
LONG TERM....31
AVIATION...BAKER
Hazardous weather outlook, Apr 6, 10:52 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 PM EDT WED APR 6 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1052 PM EDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT INTO
THE EARLY MORNING HOURS MAINLY FOR PORTIONS OF NORTH AND WEST
CENTRAL GEORGIA AS A BETTER ORGANIZED LINE PUSHES INTO THE AREA
FROM THE WEST...SHOULD IMPACT ATLANTA METRO AREA NEAR MIDNIGHT OR
SHORTLY AFTER.

DAMAGING WIND GUSTS AND LARGE HAIL WOULD BE THE MAIN THREATS. SOME
BOWING SEGMENTS ALONG THE LINE OF STORMS COULD PRODUCE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

TEMPERATURES IN THE LOW TO MID 30S ARE POSSIBLE ACROSS THE
NORTHEAST MOUNTAINS ON FRIDAY NIGHT...AND ACROSS MUCH OF NORTH
AND PORTIONS OF CENTRAL GEORGIA ON SATURDAY NIGHT. AREAS OF FROST
ARE POSSIBLE.

IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT
INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Apr 7, 12:30 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 AM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             1 S TOWALAGA            33.30N  84.21W
04/07/2016  E0.88 INCH       SPALDING           GA   PUBLIC

            NICKEL SIZED HAIL NEAR GRIFFIN.

&&

EVENT NUMBER FFC1600234

RWILLIS
Local storm report, Apr 7, 12:34 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 AM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     TSTM WND DMG     EAST LAKE HIGHLANDS     33.75N  84.30W
04/07/2016                   DEKALB             GA   NWS EMPLOYEE

            A LARGE TREE WAS BLOWN ACROSS MEMORIAL DRIVE SE NEAR
            EAST LAKE PARK.

&&

EVENT NUMBER FFC1600235

RWILLIS
Local storm report, Apr 7, 12:38 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 AM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     TSTM WND GST     POWDER SPRINGS          33.86N  84.68W
04/06/2016  E60 MPH          COBB               GA   PUBLIC

            60 MPH WINDS AND NICKEL SIZED HAIL PERSISTED FOR
            SEVERAL MINUTES.

&&

EVENT NUMBER FFC1600236

KMS
Special weather statement, Apr 7, 12:55 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 AM EDT THU APR 7 2016

GAZ069-080-081-070530-
UPSON GA-TAYLOR GA-CRAWFORD GA-
1255 AM EDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UPSON...NORTHERN
TAYLOR AND WESTERN CRAWFORD COUNTIES UNTIL 130 AM EDT...

AT 1255 AM EDT...A STRONG THUNDERSTORM WAS NEAR JUNCTION CITY...OR 8
MILES NORTHWEST OF BUTLER...MOVING EAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
           TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUTLER...ROBERTA...CARSONVILLE...WESLEY CHURCH...FICKLING MILL...SALEM AND
HOWARD.

LAT...LON 3256 8442 3257 8441 3261 8441 3264 8438
      3268 8436 3268 8434 3270 8434 3281 8408
      3271 8401 3258 8407
TIME...MOT...LOC 0455Z 250DEG 29KT 3261 8436
Special weather statement, Apr 7, 1:03 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 AM EDT THU APR 7 2016

GAZ024-025-027-036>039-049>051-059-060-070545-
MADISON GA-TALIAFERRO GA-MORGAN GA-OGLETHORPE GA-OCONEE GA-JASPER GA-
GREENE GA-BANKS GA-CLARKE GA-PUTNAM GA-WILKES GA-JACKSON GA-
103 AM EDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHWESTERN
TALIAFERRO...MORGAN...OGLETHORPE...OCONEE...JASPER...GREENE...
SOUTHEASTERN BANKS...CLARKE...NORTHERN PUTNAM...NORTHWESTERN WILKES
AND EASTERN JACKSON COUNTIES UNTIL 145 AM EDT...

AT 103 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR COMMERCE TO NEAR BOSTWICK TO 7 MILES NORTHWEST OF
MONTICELLO...AND MOVING EAST AT 55 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
           CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COMMERCE...EATONTON...MADISON...GREENSBORO...WATKINSVILLE...MONTICELLO...
DANIELSVILLE...LEXINGTON...ATHENS...ARCADE...NICHOLSON...UNION POINT...
COMER...WINTERVILLE...BOGART...CRAWFORD...RUTLEDGE...NORTH HIGH SHOALS...
COLBERT AND BOSTWICK.

LAT...LON 3336 8316 3332 8317 3328 8383 3332 8384
      3350 8371 3349 8367 3353 8368 3375 8352
      3422 8352 3426 8334 3424 8334 3426 8330
      3424 8317 3427 8311 3423 8308 3417 8310
      3405 8299 3401 8293 3397 8279 3384 8279
TIME...MOT...LOC 0503Z 261DEG 49KT 3416 8349 3376 8349 3335 8380
Special weather statement, Apr 7, 1:23 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 AM EDT THU APR 7 2016

GAZ059>061-071>073-081>084-070615-
TWIGGS GA-WILKINSON GA-CRAWFORD GA-BALDWIN GA-JONES GA-JASPER GA-
MONROE GA-PUTNAM GA-HANCOCK GA-BIBB GA-
123 AM EDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIGGS...
NORTHWESTERN WILKINSON...NORTHERN CRAWFORD...BALDWIN...JONES...
SOUTHEASTERN JASPER...SOUTHEASTERN MONROE...SOUTHERN PUTNAM...
SOUTHWESTERN HANCOCK AND BIBB COUNTIES UNTIL 215 AM EDT...

AT 123 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MONTICELLO TO NEAR CULLODEN...AND MOVING EAST AT
40 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MACON...MILLEDGEVILLE...EATONTON...GRAY...MONTICELLO...ROBERTA...GORDON...
IVEY...MCINTYRE...PAYNE...PAYNE CITY...MIDWAY-HARDWICK...MERIWETHER...
SCOTTSBORO...JARRELL PLANTATION...WARFIELD...GRISWOLDVILLE...MYRICKS
MILL...ALLENWOOD AND GREENBERRY CROSSROADS.

LAT...LON 3308 8305 3303 8307 3299 8305 3297 8307
      3293 8306 3267 8341 3273 8418 3278 8416
      3315 8374 3329 8374 3332 8310 3308 8303
TIME...MOT...LOC 0523Z 275DEG 35KT 3327 8367 3279 8414

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:38 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield37 min
Apr 6, 8:50 PM EDTSpecial Weather StatementFFCPolk40 min
Apr 6, 9:10 PM EDTSpecial Weather StatementFFCBartow, Floyd50 min
Apr 6, 9:16 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Haralson, Paulding, Polk44 min
Apr 6, 9:51 PM EDTSpecial Weather StatementFFCHaralson39 min
Apr 6, 9:57 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee48 min
Apr 6, 10:01 PM EDTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk44 min
Apr 6, 10:07 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Walker53 min
Apr 6, 10:31 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton, Gwinnett44 min
Apr 6, 10:45 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding45 min
Apr 6, 10:50 PM EDTSpecial Weather StatementFFCHaralson, Paulding, Polk40 min
Apr 6, 10:57 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Fannin, Gilmer, Murray, Pickens48 min
Apr 6, 11:02 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Hall, Lumpkin, Pickens43 min
Apr 6, 11:29 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton46 min
Apr 6, 11:40 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee35 min
Apr 6, 11:41 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 4 more49 min
Apr 6, 11:51 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot39 min
Apr 7, 12:09 AM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup and 1 more51 min
Apr 7, 12:15 AM EDTSpecial Weather StatementFFCHall45 min
Apr 7, 12:27 AM EDTSevere Thunderstorm WarningFFCBarrow, Butts, Clarke, Gwinnett, Henry, Jackson and 6 more48 min
Apr 7, 12:43 AM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Lamar, Monroe, Spalding and 1 more47 min
Apr 7, 12:55 AM EDTSpecial Weather StatementFFCTaylor35 min
Apr 7, 1:03 AM EDTSpecial Weather StatementFFCClarke, Greene, Jasper, Madison, Morgan, Oconee and 2 more42 min
Apr 7, 1:15 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Schley, Talbot, Taylor45 min
Apr 7, 1:49 AM EDTTornado WarningFFCMarion, Stewart, Webster27 min
Apr 7, 4:09 AM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 42 more16 hr

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.